Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

January 15, 2012Delaware County, Montgomery County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jan 15, 2012, 3:51 AM EST for Delaware County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 15, 2012, 3:51 AM EST (08:51 UTC)
Expired
Jan 15, 2012, 4:45 AM EST
In force
54 min
Issued by
NWS Philadelphia/Mount Holly

Counties Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 64 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WWUS81 KPHI 150851
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 AM EST SUN JAN 15 2012

NJZ017>019-PAZ067>071-150945-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
351 AM EST SUN JAN 15 2012

...A HEAVIER SNOW SHOWER WILL AFFECT PORTIONS OF CAMDEN...
GLOUCESTER...DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY...BUCKS
AND BURLINGTON COUNTIES...

AT 348 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
HEAVIER SNOW SHOWER IN CENTRAL MONTGOMERY COUNTY OR 18 MILES 
NORTHWEST OF PHILADELPHIA...MOVING SOUTHEAST AT ABOUT 25 MPH. 

THIS SNOW SHOWER WILL PRODUCE A QUICK BURST OF SNOW AS IT MOVES 
THROUGH PORTIONS OF THE PHILADELPHIA METRO AREA. GIVEN THE COLD AIR
IN PLACE, A QUICK COATING OF SNOW WILL OCCUR ALONG THE PATH OF THIS 
HEAVIER SNOW SHOWER. USE CAUTION IF YOU ARE TRAVELING IN THESE AREAS 
AS UNTREATED ROADWAYS CAN TURN SLIPPERY AND THE VISIBILITY WILL 
QUICKLY LOWER TO NEAR ONE MILE FOR A BRIEF TIME.

LAT...LON 4002 7470 3974 7536 4018 7562 4033 7538

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 15, 3:46 AM EST, 5 minutes earlier.

Area forecast discussion, Jan 15, 3:46 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 AM EST SUN JAN 15 2012

.SYNOPSIS...
HIGH PRESSURE FROM THE WEST WILL BUILD ACROSS OUR REGION DURING
TODAY AND TONIGHT BEFORE MOVING OUT TO SEA ON MONDAY. A WARM FRONT
FROM THE SOUTHWEST IS FORECAST TO ARRIVE ON TUESDAY, FOLLOWED BY A
COLD FRONT FROM THE WEST ON TUESDAY NIGHT. AN AREA OF HIGH
PRESSURE IS EXPECTED FOR WEDNESDAY AND THURSDAY. A WEAK FRONTAL
BOUNDARY FROM THE NORTHWEST MAY ARRIVE ON THURSDAY NIGHT. WEAK LOW
PRESSURE OR ANOTHER FRONTAL BOUNDARY FROM THE WEST COULD AFFECT
OUR REGION AROUND SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A 07Z SURFACE ANALYSIS PLACED A COLD FRONT FROM CENTRAL NEW
JERSEY ACROSS SOUTHERN PENNSYLVANIA. HIGH PRESSURE WAS FROM THE
GREAT LAKES REGION TO THE CENTRAL GULF COAST. A FRONTAL BOUNDARY
WAS DRAPED ACROSS THE SOUTHERN STATES BACK TO THE TEXAS PANHANDLE.
A WARM FRONT WAS ACROSS THE NORTHERN PLAINS WITH LOW PRESSURE JUST
NORTH OF MONTANA. AN UPPER AIR ANALYSIS SHOWED A TROUGH ACROSS THE
EAST WITH A STRONG SHORT WAVE NEAR THE SOUTHERN MID ATLANTIC.
ANOTHER TROUGH WAS MOVING INTO THE PACIFIC NORTHWEST. A LARGE AREA
OF FOCUSED 850 MB WAA WAS ACROSS THE CENTRAL AND NORTHERN PLAINS.
A CYCLONICALLY CURVED 300 MB JET WAS ACROSS THE NORTHERN ROCKIES
AND PACIFIC NORTHWEST, WITH ANOTHER ONE FROM THE MIDWEST TO THE
SOUTHEASTERN STATES THEN OFF THE EAST COAST.

A SECONDARY COLD FRONT WILL CONTINUE TO SETTLE SOUTHWARD ACROSS
OUR AREA THIS MORNING, BUT THEN MAY TEND TO DISSIPATE. A RATHER
COLD AIR MASS IS NORTH OF THIS BOUNDARY AND THIS WILL OOZE
SOUTHWARD TODAY. THE SURFACE DEW POINTS ARE DROPPING THROUGH THE
SINGLE DIGITS BEHIND THE FRONT AND WITH ENOUGH MIXING OCCURRING
TODAY, IT WILL BE A RATHER DRY DAY WITH VERY LOW DEW POINTS. A FEW
BRIEF SNOW SHOWERS OR FLURRIES ARE HANGING ON ALONG THE FRONT,
HOWEVER THESE SHOULD GENERALLY BE GONE BY DAYBREAK. AREAS OF
STRATOCUMULUS AND MID LEVEL CLOUDS WILL ACCOMPANY THE BOUNDARY,
HOWEVER AS INCREASING SUBSIDENCE AND DRIER AIR PUSHES DOWN FROM
THE NORTH THE CLOUDS ARE EXPECTED TO THIN OUT THROUGH THE MORNING.

THE CAA OCCURRING TODAY WILL LESSEN TOWARD THE LATE DAY HOURS. A
STRONG SURFACE HIGH GRADUALLY SETTLES TOWARD OUR AREA, HOWEVER WE
WILL REMAIN ON ITS EAST SIDE WITH A TIGHTER PRESSURE GRADIENT. THE
WINDS ABOVE THE SURFACE ARE NOT ALL THAT STRONG, BUT WITH ENOUGH
VERTICAL MIXING THERE SHOULD BE A TIME THE WINDS GUST TO 20-25
MPH. THESE ARE EXPECTED TO SETTLE FAIRLY QUICKLY LATER IN THE DAY
AS THE SURFACE HIGH EDGES CLOSER AND THE OVERALL MIXING WANES.

THE CORE OF THE RATHER COLD AIR MASS SETTLES ACROSS OUR AREA TODAY
WITH 850 MB TEMPERATURES DROPPING TO BETWEEN -12C AND -16C. THE
DENSITY OF THIS COLD AIR MASS MAY END UP RESULTING IN LITTLE
RESPONSE IN THE SURFACE TEMPERATURES DURING THE DAY DESPITE
INCREASING AMOUNTS OF SUNSHINE. WE MAINLY USED A BLEND OF THE
GFS/NAM MOS WHICH HAS TRENDED COLDER. MANY AREAS SHOULD TEND TO
HOLD IN THE 20S TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE LARGE UPPER-LEVEL TROUGH WILL BE SHIFTING TO OUR EAST EARLY
ON WITH A STRONG SURFACE HIGH SETTLING OVER THE AREA. THIS
COMBINED WITH A RATHER DRY AIR MASS AND LIGHT WINDS WILL RESULT IN
VERY COLD TEMPERATURES. ABOVE THE SURFACE HOWEVER, WAA IS FORECAST
TO TAKE PLACE AS SOME UPPER-LEVEL RIDGING ARRIVES AND THE CENTER
OF THE SURFACE HIGH REACHES THE COAST. THIS WILL DRIVE A
SOUTHWESTERLY FLOW ON ITS WEST SIDE AND INCREASING WAA. THIS WAA
MAY RESULT IN SOME HIGH LEVEL CLOUDS ESPECIALLY LATE, HOWEVER THIS
IS NOT EXPECTED TO BE ALL THAT THICK OR WIDESPREAD. WE THEREFORE
JUST SHOWED A SLOW INCREASE IN SOME CLOUDS LATE TONIGHT MAINLY
ACROSS THE WESTERN ZONES.

AS FOR TEMPERATURES, WE WENT WITH A MOS BLEND BUT THEN MADE SOME
ADJUSTMENTS MAINLY FOR OUR TYPICALLY COLDER LOCALES.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A MID LEVEL RIDGE AXIS IS FORECAST TO PASS OVERHEAD ON MONDAY
MORNING WITH STRONG WARM ADVECTION DEVELOPING ALOFT. FROM MONDAY
INTO MONDAY EVENING WE SHOULD SEE AN INCREASE IN HIGH, THEN MID
LEVEL CLOUDS.

ON MONDAY NIGHT, A DEVELOPING JET AROUND 850 HPA WILL BE LOCATED
OVER THE OHIO RIVER VALLEY, AHEAD OF OUR NEXT WEATHER SYSTEM
APPROACHING FROM THE WEST. THE JET WILL ACT TO DIRECT MOISTURE
TOWARD OUR REGION. MONDAY NIGHT SHOULD START DRY, THEN
PRECIPITATION IS EXPECTED TO OVERSPREAD EASTERN PENNSYLVANIA, NEW
JERSEY, NORTHEASTERN MARYLAND AND DELAWARE.

WITH JUST HIGH AND SOME MID LEVEL CLOUDS OVERHEAD, TEMPERATURES
MAY DROP A FEW DEGREES ON MONDAY EVENING. THE CLOUDS SHOULD
CONTINUE TO INCREASE AND LOWER ON MONDAY NIGHT, AND TEMPERATURES
ARE ANTICIPATED TO STALL THEN BEGIN RISING SLOWLY AFTER MIDNIGHT.

WITH COLD DRY AIR IN PLACE ON MONDAY NIGHT, ESPECIALLY IN OUR
NORTHERN COUNTIES, WE MAY VERY WELL ENCOUNTER PRECIPITATION TYPE
ISSUES. BASED ON THE EXPECTED TEMPERATURE PROFILES AND THE
ANTICIPATION THAT WARM ADVECTION ALOFT WILL CONTINUE, IT APPEARS
AS THOUGH WE MAY SEE A MIX OF SNOW AND SLEET, THEN SLEET AND
FREEZING RAIN IN OUR NORTHWESTERN COUNTIES ON MONDAY NIGHT. ANY
SNOWFALL APPEARS AS THOUGH IT WOULD BE NEGLIGIBLE. HOWEVER, ICE
COULD BE A BIT OF A PROBLEM IN SPOTS. MEANWHILE, FROM PHILADELPHIA
AND VICINITY EAST AND SOUTHWARD, IT LOOKS AS THOUGH TEMPERATURES
AT THE SURFACE AND ALOFT WILL SUPPORT ALL RAIN ON MONDAY NIGHT.

THE WARM ADVECTION IS FORECAST TO CONTINUE ON TUESDAY, AND WITH
NO BLOCKING HIGH TO OUR NORTHEAST, THE WINTRY PRECIPITATION SHOULD
CHANGE TO ALL RAIN. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE
40S AND 50S IN OUR REGION FOR TUESDAY AFTERNOON.

A COLD FRONT FROM THE WEST IS EXPECTED TO ARRIVE ON TUESDAY
NIGHT. THE MID LEVEL SHORT WAVE ASSOCIATED WITH THE SURFACE
BOUNDARY SHOULD PASS ACROSS THE NORTHEASTERN STATES FROM LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING. IN ITS WAKE, HIGH PRESSURE
AND DRY WEATHER WILL LIKELY FOLLOW FOR WEDNESDAY AND THURSDAY WITH
NEAR NORMAL TEMPERATURES.

THE 0000 UTC GFS AND THE 0000 UTC ECMWF CONTINUE TO HINT AT WEAK
LOW PRESSURE FROM THE WEST MOVING ACROSS SOUTHERN QUEBEC OR
NORTHERN NEW ENGLAND ON THURSDAY NIGHT, PULLING A FRONTAL BOUNDARY
ACROSS OUR REGION. AFTER THAT TIME, THE MODELS DIVERGE WITH THEIR
HANDLING OF OUR NEXT WEATHER SYSTEM FOR LATE FRIDAY INTO SATURDAY.
FOR NOW, WE WILL SIMPLY CARRY A SLIGHT CHANCE FOR PRECIPITATION
UNTIL WE CAN GET IMPROVED MODEL AGREEMENT ON THE FORECAST.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR IS EXPECTED AS A COLD FRONT WILL SETTLE SOUTH OF OUR AREA
THIS MORNING. THE LOCAL WINDS MAY GUST TO NEAR 20 KNOTS FOLLOWING
THE PASSAGE OF THE FRONT. AREAS OF STRATOCUMULUS AND MID LEVEL
CLOUDS CONTINUE TO STREAM ACROSS THE AREA, AND THESE WILL TEND TO
THIN OUT THIS MORNING AS EVEN DRIER AIR ARRIVES FROM THE NORTH.
SOME MID OR HIGH LEVEL CLOUDS MAY HANG ON AWHILE LONGER THOUGH AS
A WEAK SYSTEM TRACKS TO OUR SOUTH. A FEW SNOW SHOWERS ARE HOLDING
ON ALONG THE FRONT, AND THESE MAY MOVE ACROSS KPNE AND KPHL
THROUGH ABOUT 10Z. WE WILL MONITOR AS THE VISIBILITY TO THE WEST
WITH THE SNOW SHOWERS HAVE DROPPED TO 1-2SM /SOME MVFR CEILINGS AS
WELL/, BUT THESE WILL BE BRIEF. IT APPEARS THAT LITTLE IN THE WAY
OF CLOUDS WILL BE AROUND FROM LATER THIS MORNING THROUGH THE
AFTERNOON. THE WINDS WILL TEND TO SHIFT A BIT MORE TO THE
NORTHWEST BEHIND THE FRONT AND MAY INCREASE A BIT BEFORE DAYBREAK.
THIS WILL GENERALLY BE IN THE 10 TO 15 KNOT RANGE TODAY WITH SOME
GUSTS TO 20 KNOTS. THESE WINDS SHOULD QUICKLY DIMINISH LATER IN
THE AFTERNOON AND EVENING AS STRONG HIGH PRESSURE BEGINS TO SETTLE
OVER OUR AREA. FOR TONIGHT, LITTLE IN THE WAY OF CLOUDS AS A
STRONG AREA OF HIGH PRESSURE SETTLES RIGHT OVER OUR AREA. THIS
WILL RESULT IN LIGHT WINDS AT ALL OF OUR TERMINALS.

OUTLOOK...
DRY WEATHER AND VFR CONDITIONS ARE FORECAST FOR MONDAY.
PRECIPITATION IS EXPECTED TO OVERSPREAD OUR REGION FROM THE WEST
ON MONDAY NIGHT AND IT SHOULD CONTINUE INTO TUESDAY. THE
PRECIPITATION MAY BEGIN AS A WINTRY MIX ON MONDAY NIGHT AT KRDG,
KABE AND PERHAPS KTTN. ALL RAIN IS ANTICIPATED FOR KPHL, KPNE,
KILG, KMIV AND KACY.

A COLD FRONT IS EXPECTED TO PASS THROUGH OUR REGION ON TUESDAY
NIGHT, BRINGING AND END TO THE RAIN. HIGH PRESSURE AND DRY WEATHER
SHOULD FOLLOW FOR WEDNESDAY AND THURSDAY.

&&

.MARINE...
A SECONDARY COLD FRONT WILL SETTLE SOUTH ACROSS THE AREA THIS
MORNING, THEN THIS BOUNDARY MAY TEND TO DISSIPATE. MEANWHILE, A
STRONG AREA OF HIGH PRESSURE WILL BE APPROACHING FROM THE WEST.
THE POSITION OF THIS SURFACE HIGH WILL KEEP OUR AREA UNDER A
NORTHWESTERLY FLOW TODAY AND TONIGHT. THE PRESSURE GRADIENT WILL
REMAIN TIGHTENED ENOUGH TODAY, AND WHEN COMBINED WITH A RATHER
COLD AIR MASS ADVECTING OVER THE MILDER WATER, VERTICAL MIXING WILL
BE MAINTAINED. HOWEVER, THE FORECAST SOUNDINGS SHOW THAT THE WIND
ABOVE THE SURFACE IS NOT ALL THAT STRONG. THE LOW-LEVEL MIXING
LOOKS MARGINAL FOR A SMALL CRAFT ADVISORY AND WE MAY NOT FULLY MIX
IT ALL DOWN TO THE SURFACE /OUTSIDE OF A TIME RIGHT BEHIND THE
FRONTAL PASSAGE/. THEREFORE, WE WILL HOLD OFF ON AN ADVISORY AND
GO WITH WINDS GENERALLY IN THE 15-20 KNOT RANGE. THESE WINDS WILL
SETTLE DOWN LATE IN THE DAY AND ESPECIALLY TONIGHT AS HIGH
PRESSURE SETTLES RIGHT OVER OUR AREA. THE SEAS WILL GENERALLY BE
IN THE 2-4 FOOT RANGE WITH THE HIGHER SETS OFFSHORE GIVEN THE WIND
DIRECTION. WE MAINLY KEPT THE SEAS CLOSE TO WAVEWATCH WHICH WAS IN
GOOD AGREEMENT WITH CONTINUITY.

AFTER A QUIET START, WIND SPEEDS ARE FORECAST TO BE ON THE
INCREASE AGAIN LATE ON MONDAY AS HIGH PRESSURE MOVES OUT TO SEA
AND OUR NEXT WEATHER SYSTEM BEGINS TO APPROACH FROM THE WEST. A
BRISK SOUTHWEST FLOW IS ANTICIPATED FOR MONDAY NIGHT AND TUESDAY
WITH WIND GUSTS IN EXCESS OF 25 KNOTS, ALONG WITH WAVE HEIGHTS ON
OUR OCEAN WATERS BUILDING TO 5 TO 8 FEET.

A COLD FRONT IS EXPECTED TO PASS ACROSS THE REGION ON TUESDAY
NIGHT. THE WIND DIRECTION WILL LIKELY SHIFT TO THE WEST. HOWEVER,
GUSTS IN EXCESS OF 25 KNOTS WILL REMAIN POSSIBLE INTO WEDNESDAY
EVENING. HIGH PRESSURE SHOULD BRING DIMINISHING WIND SPEEDS AND
SUBSIDING WAVE HEIGHTS FOR LATE WEDNESDAY NIGHT AND THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
Hazardous weather outlook, Jan 14, 3:50 PM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EST SAT JAN 14 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-152100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
350 PM EST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-152100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 14, 10:45 PM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EST SAT JAN 14 2012

NJZ007>010-PAZ054-055-062-150515-
WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...JIM THORPE...STROUDSBURG...BETHLEHEM...EASTON
1045 PM EST SAT JAN 14 2012

...A BAND OF SNOW SHOWERS CONTINUES TO SLOWLY SETTLE SOUTHWARD
ACROSS THE AREA...

AT 1040 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A BAND OF SNOW SHOWERS FROM THE SOUTHERN POCONOS TO MORRIS
COUNTY IN NEW JERSEY. THIS BAND IS SLOWLY SETTLING SOUTHWARD,
HOWEVER IT HAS BEEN TENDING TO WEAKEN SOME. THERE WILL STILL BE A
FEW LOCAL BURSTS OF SNOW WITHIN THIS BAND, WHICH WILL PUT DOWN A
COATING.

IF TRAVELING, USE EXTRA CAUTION AS SLIPPERY STRETCHES OF UNTREATED
ROADWAYS WILL EXIST AND THE VISIBILITY WILL BE REDUCED DUE TO THE
SNOW.

GORSE
Special weather statement, Jan 15, 3:51 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 AM EST SUN JAN 15 2012

NJZ017>019-PAZ067>071-150945-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
351 AM EST SUN JAN 15 2012

...A HEAVIER SNOW SHOWER WILL AFFECT PORTIONS OF CAMDEN...
GLOUCESTER...DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY...BUCKS
AND BURLINGTON COUNTIES...

AT 348 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVIER SNOW SHOWER IN CENTRAL MONTGOMERY COUNTY OR 18 MILES
NORTHWEST OF PHILADELPHIA...MOVING SOUTHEAST AT ABOUT 25 MPH.

THIS SNOW SHOWER WILL PRODUCE A QUICK BURST OF SNOW AS IT MOVES
THROUGH PORTIONS OF THE PHILADELPHIA METRO AREA. GIVEN THE COLD AIR
IN PLACE, A QUICK COATING OF SNOW WILL OCCUR ALONG THE PATH OF THIS
HEAVIER SNOW SHOWER. USE CAUTION IF YOU ARE TRAVELING IN THESE AREAS
AS UNTREATED ROADWAYS CAN TURN SLIPPERY AND THE VISIBILITY WILL
QUICKLY LOWER TO NEAR ONE MILE FOR A BRIEF TIME.

LAT...LON 4002 7470 3974 7536 4018 7562 4033 7538

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 4:32 AM ESTSpecial Weather StatementPHICamden, Gloucester43 min
Jan 15, 9:19 AM ESTSmall Craft AdvisoryPHI6 hr

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.